Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 103, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 10, 2003, 6:43 AM CDT for Morgan County, Illinois. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 6:43 AM CDT (11:43 UTC)
- Expired
- May 10, 2003, 7:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Morgan County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 5:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
282
WUUS53 KILX 101143
SVRILX
ILC137-101245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
643 AM CDT SAT MAY 10 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORGAN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 745 AM CDT
* AT 643 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF MURRAYVILLE...OR ABOUT 7 MILES
SOUTHEAST OF WINCHESTER...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODSON
MURRAYVILLE
JACKSONVILLE
ALEXANDER
FRANKLIN
LITERBERRY
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3969 9033 3954 9031 3956 8997 3989 9006
3988 9029
$$
KH
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 10, 3:00 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT SAT MAY 10 2003 HIGHLIGHT OF FORECAST PACKAKE IS ANOTHER DAY OF SEVERE WEATHER INTO TONIGHT ALONG WITH HEAVY RAINS. ONGOING THUNDESTORMS OVER EASTCENTRAL IL EARLY THIS MORNING THAT WERE SEVERE EARLIER WITH SEVERAL LARGE HAIL REPORTS UP TO SOFTBALL SIZE. YET ANOTHER ROUND EXPECTED LATER TODAY AND TONIGHT ESPECIALLY THIS EVENING. SPC DAY1 OUTLOOK CONTINUES TO HAVE IL IN A MODERATE RISK FOR CHANCE OF SUPERCELLS WITH LARGE HAIL...DAMAGING WIND GUSTS AND POSSIBLE TORNADOES. THIS WILL BE THE 5TH DAY OF SEVERE WEATHER IN THE PAST WEEK SYNOPTICALLY MODELS SIMILAR WITH NEGATIVELY TILTED UPPER LEVEL TROF PIVOTING FROM THE CENTRAL ROCKIES NE INTO THE GREAT LAKES TONIGHT WHILE STRONG SURFACE LOW OVER THE OK PANHANDLE DEEPENS AS IT MOVES NE INTO EAST KS BY 18Z AND INTO FAR NW IL BY 06Z TONIGHT BRINGING A COLD FRONT EAST THRU THE STATE TONIGHT. ONGOING CONVECTION NORTH OF I-70 TO GRADUALLY WEAKEN THIS MORNING AS LOW LEVEL JET WEAKENS AND FOCUSED MORE TO THE SW CLOSER TO DEVELOPING LOW IN KS. SOME SUNSHINE SHOULD APPEAR THIS AFTERNOON ALLOWING ATMOSPHERE TO BECOME VERY UNSTABLE AGAIN WITH TROPICAL AIR MASS WITH TEMPS IN LOWER 80S AND DEWPOINTS IN UPPER 60S AND LOWER 70S. LIFTED INDICES OF MINUS 4 TO 8C AND CAPES OF 1500 TO 3000 J/KG THIS AFTERNOON. 100 TO 120 KNOT 300 MB JET WILL ALSO PROVIDE UPPER LEVEL DIVERGENCE AND LIFT ACROSS CENTRAL IL BY TONIGHT. WILL HAVE GOOD CHANCE OF CONVECTION TODAY ...THEN LIKELY AGAIN TONIGHT WITH COLD FRONT MOVING IN. FFG VALUES ARE 1 TO 2 INCHES PER HOUR AND 1.5 TO 2.5 INCHES IN 3 HOURS. THINK A FEW SPOTS COULD REACH THESE VALUES...BUT DO NOT WIDESPREAD ENOUGH IN CENTRAL IL FOR A FLOOD WATCH. BEST ORGANIZED CONVECTION TODAY IS EAST OVER INDIANA AND SW ACROSS MO/KS. CONVECTION IS ALSO MOVING ALONG TO THE NORTHEAST. SEVERE RISK LOOKS BEST THIS EVENING FOR ILX CWA...THEN SHIFTS EAST OVERNIGHT AS FRONT MOVES THRU. GFS STILL APPEARS TOO QUICK WITH FRONT GIVEN AMPLIFIED UPPER LEVEL PATTERN. COOLER AND BREEZY ON MOTHERS DAY WITH A FAIR AMOUNT OF CLOUDINESS. PROB30 CHANCE OF SHOWERS NORTH OF I-70 WITH STRONG SURFACE AND UPPER LEVEL LOW OVER THE WESTERN GREAT LAKES. TEMPS NEARLY 20 DEGREES COOLER WITH HIGHS IN THE LOWER TO MIDDLE 60S MOST AREAS. HIGH PRESSURE BUILDING EAST INTO THE MS VALLEY MON TO BRING MOSTLY CLEAR TO PARTLY CLOUDY SKIES WITH ANOTHER SEASONABLY COOL DAY IN THE 60S. THANKS FOR THE SEVERE WEATHER COORDINATION SPC. .ILX...NONE. HUETTL
Hazardous weather outlook, May 10, 6:09 AM CDT, 34 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 609 AM CDT SAT MAY 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A MAJOR SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS PORTIONS OF CENTRAL ILLINOIS LATE THIS AFTERNOON AND THIS EVENING. A WARM FRONT STRETCHED ACROSS THE REGION THIS MORNING WILL CONTINUE TO BRING EARLY DAY THUNDERSTORMS...SOME SEVERE...TO OUR REGION. THE MAIN MORNING SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WINDS...MAINLY AT LOCATIONS SOUTH OF A PEORIA TO BLOOMINGTON LINE AND WEST OF INTERSTATE 57. THE WARM FRONT WILL LIFT NORTH OF CENTRAL ILLINOIS THIS AFTERNOON AS LOW PRESSURE LIFTS NORTHEAST TOWARD THE MID MISSISSIPPI RIVER VALLEY. SOUTH OF THE FRONT...AN INCREASINGLY UNSTABLE ENVIRONMENT WILL INTERACT WITH THE LOW AND ITS ASSOCIATED COLD FRONT TO PRODUCE SEVERE THUNDERSTORMS ACROSS ILLINOIS FROM LATE THIS AFTERNOON THROUGH THE EVENING. THE GREATEST THREAT OF SEVERE WEATHER...WITH THE POTENTIAL OF TORNADOES...WILL BE AT LOCATIONS ROUGHLY NORTHWEST OF A SPRINGFIELD TO CHAMPAIGN LINE. THE MAIN THREAT ACROSS THE REMAINDER OF CENTRAL AND SOUTHEAST ILLINOIS WILL BE DAMAGING WINDS AS THE COLD FRONT MOVES THROUGH DURING THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER INFORMATION WOULD BE USEFUL THIS MORNING...MAINLY SOUTH OF A PEORIA TO CHAMPAIGN LINE. IN ADDITION...SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON...AND THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) PLAHMER
In the hours before
Local storm report, May 10, 2:13 AM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
213 AM CDT SAT MAY 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 AM MAROA IL .75 INCH HAIL
05/10/03 MACON REPORTED BY MACON COUNTY
SHERIFF
HJSSpecial weather statement, May 10, 4:05 AM CDT, 2 hours 38 minutes before
ILZ027>031-036>038-040>051-053-100930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 405 AM CDT SAT MAY 10 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 328 HAS BEEN ALLOWED TO EXPIRE AT 4 AM ACROSS CENTRAL ILLINOIS... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT ACROSS MUCH OF CENTRAL ILLINOIS NORTH OF I-70 HAS BEEN ALLOWED TO EXPIRE AT 4 AM. MORE SEVERE WEATHER IS POSSIBLE LATER TODAY AND THIS EVENING. KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:11 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 64 min |
| May 9, 8:01 PM CDT | Tornado Warning | ILX | Sangamon | 29 min |
| May 9, 8:19 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 56 min |
| May 9, 8:22 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 38 min |
| May 9, 8:24 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 51 min |
| May 9, 8:47 PM CDT | Tornado Warning | ILX | Christian | 43 min |
| May 9, 9:00 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 60 min |
| May 9, 9:14 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 61 min |
| May 9, 9:22 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 53 min |
| May 9, 9:31 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 44 min |
| May 9, 9:32 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 43 min |
| May 9, 9:38 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 67 min |
| May 9, 9:43 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 17 min |
| May 9, 9:59 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 46 min |
| May 9, 10:09 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 66 min |
| May 9, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 65 min |
| May 9, 10:26 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 34 min |
| May 9, 10:56 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 49 min |
| May 9, 11:03 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell | 57 min |
| May 9, 11:06 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 24 min |
| May 9, 11:20 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 55 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 51 min |
| May 10, 12:06 AM CDT | Severe Thunderstorm Warning | ILX | Champaign | 54 min |
| May 10, 12:33 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 42 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 50 min |
| May 10, 2:01 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Macon | 44 min |
| May 10, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 46 min |
| May 10, 6:27 AM CDT | Severe Thunderstorm Warning | ILX | Scott | 48 min |
| May 10, 7:11 AM CDT | Flash Flood Warning | ILX | Morgan, Scott | 4 hr |
| May 10, 7:17 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 58 min |
| May 10, 7:40 AM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 35 min |
| May 10, 7:51 AM CDT | Severe Thunderstorm Warning | ILX | Macon | 39 min |
| May 10, 7:53 AM CDT | Flash Flood Warning | ILX | Sangamon | 4 hr |
| May 10, 7:56 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 64 min |
| May 10, 7:58 AM CDT | Tornado Warning | ILX | Christian, Sangamon | 62 min |
| May 10, 8:12 AM CDT | Flash Flood Warning | ILX | Christian | 4 hr |
| May 10, 8:26 AM CDT | Tornado Warning | ILX | Macon, Shelby | 49 min |
| May 10, 8:48 AM CDT | Flash Flood Warning | ILX | Macon, Shelby | 4 hr |
| May 10, 8:52 AM CDT | Tornado Warning | ILX | Moultrie | 38 min |
| May 10, 8:56 AM CDT | Severe Thunderstorm Warning | ILX | Piatt | 34 min |
| May 10, 8:58 AM CDT | Severe Thunderstorm Warning | ILX | Edgar | 32 min |
| May 10, 8:58 AM CDT | Tornado Warning | ILX | Christian | 47 min |
| May 10, 9:02 AM CDT | Flash Flood Warning | ILX | Coles, Douglas, Edgar, Moultrie | 4 hr |
| May 10, 9:15 AM CDT | Severe Thunderstorm Warning | ILX | Shelby | 60 min |
| May 10, 9:21 AM CDT | Tornado Warning | ILX | Coles, Douglas | 54 min |
| May 10, 9:26 AM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 4 hr |
| May 10, 10:06 AM CDT | Tornado Warning | ILX | Edgar | 54 min |
| May 10, 10:18 AM CDT | Tornado Warning | ILX | Clark, Coles, Cumberland | 42 min |
| May 10, 10:19 AM CDT | Flash Flood Warning | ILX | Clark, Cumberland, Effingham | 4 hr |
| May 10, 10:24 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Moultrie, Shelby | 51 min |
| May 10, 11:00 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Crawford, Cumberland, Edgar, Jasper | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.